Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 71, NWS Dodge City, KS

May 8, 20086 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2008, 7:41 PM CDT for 6 counties in Kansas. It was in force for 64 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2008, 7:41 PM CDT (00:41 UTC)
Expired
May 8, 2008, 8:45 PM CDT
In force
64 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 7:43 PM CDTTSTM WND GST 70Lewis, KSTREMENDOUS THUNDERSTORM WINDS TOOK DOWN POWER POLES AND REMOVED ROOFS IN LEWIS.
May 8, 7:53 PM CDTHAIL 2.52 Nne Kinsley, KSWINDSHIELD OF VEHICLE WAS SPIDERWEBBED BY HAIL.
May 8, 7:57 PM CDTHAIL 2.5Kinsley, KS
May 8, 8:03 PM CDTTSTM WND GST 655 S Hanston, KSWIND GUSTS ESTIMATED AT 60 TO 65 MPH.
May 8, 8:03 PM CDTHAIL 15 S Hanston, KS
May 8, 8:06 PM CDTTSTM WND GST 703 Ene Lewis, KSPOWER POLE WAS BLOWN DOWN.
May 8, 8:10 PM CDTTSTM WND DMG7 S Macksville, KSWINDS THREW CARPORT FOR 100 YARDS.
May 8, 8:12 PM CDTHAIL 0.75Macksville, KSREPORTED PEA TO PENNY SIZE HAIL
May 8, 8:20 PM CDTTSTM WND DMG2 S Belpre, KSTREE BRANCH MEASURING 3 INCHES IN DIAMETER WAS BLOWN DOWN.
May 8, 8:23 PM CDTTSTM WND DMG2 S Belpre, KS3 POWER POLES BLOWN DONW.
May 8, 8:49 PM CDTHAIL 1St. John, KS
May 8, 8:55 PM CDTHAIL 1.751 N Stafford, KSTHE CALLER ALSO REPORTED SOME ROTATION IN A CLOUD ABOUT 3N OF PRESTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 2:12 PM CDTSevere Thunderstorm WatchSPC6 hr
May 8, 6:01 PM CDTTornado WatchSPC2 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 581 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
926 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
581 m²/s²
0-3 km storm-relative helicity
855 m²/s²
Significant tornado parameter
2.4
Supercell composite
20.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 090042
SVRDDC
KSC047-057-083-145-151-185-090145-
/O.NEW.KDDC.SV.W.0071.080509T0041Z-080509T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
741 PM CDT THU MAY 8 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHWESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS.
  EASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS.

* UNTIL 845 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
  STORM WAS LOCATED 4 MILES SOUTHWEST OF GARFIELD...MOVING EAST AT 35
  MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR 
  JETMORE...MOVING EAST-SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARFIELD...
  LEWIS...
  BELPRE...
  TROUSDALE...
  MACKSVILLE...
  HOPEWELL...
  DILLWYN...
  BYERS...
  ST. JOHN...
  HUDSON...
  IUKA...
  STAFFORD...
  RURAL RESIDENCES OF EASTERN HODGEMAN...EDWARDS...NORTHEASTERN
  FORD...NORTHWESTERN PRATT...SOUTHERN PAWNEE AND SOUTHERN STAFFORD
  COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3771 9901 3773 9902 3772 9907 3792 10002
      3824 9976 3808 9846 3801 9845 3766 9878
TIME...MOT...LOC 0041Z 285DEG 32KT 3802 9925

$$

01
1 follow-up statement
000 
WWUS53 KDDC 090113
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
812 PM CDT THU MAY 8 2008

KSC047-057-083-145-151-185-090145-
/O.CON.KDDC.SV.W.0071.000000T0000Z-080509T0145Z/
PAWNEE KS-STAFFORD KS-HODGEMAN KS-EDWARDS KS-FORD KS-PRATT KS-
812 PM CDT THU MAY 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN PRATT...NORTHEASTERN FORD...EDWARDS...SOUTHEASTERN
HODGEMAN...SOUTHERN STAFFORD AND SOUTHERN PAWNEE COUNTIES...

AT 810 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR DILLWYN...
MOVING EAST AT 40 MPH. A SECOND SEVERE THUNDERSTORM WAS CENTERED 3 
MILES NORTHWEST OF KINSLEY...MOVING TO THE EAST-SOUTHEAST AT 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3789 9983 3821 9955 3808 9846 3800 9846
      3766 9878
TIME...MOT...LOC 0112Z 284DEG 37KT 3794 9887

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:24 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 8, 3:24 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT THU MAY 8 2008

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGES ARE CHANCES FOR SEVERE WEATHER THIS EVENING,
THEN STRONG WINDS AND CHANCES FOR THUNDERSTORMS ON SATURDAY.

A STRONG AND PROGRESSIVE SHORTWAVE TROUGH CURRENTLY MOVING
SOUTHEASTWARD FROM WYOMING AND UTAH WILL BE INTO WESTERN KANSAS THIS
EVENING THEN INTO WESTERN MISSOURI BY MORNING. A STRONG SUBTROPICAL
JET WAS MERGING WITH A NORTHERN BRANCH JET OVER SOUTHWEST KANSAS.
SURFACE CYCLOGENESIS IN RESPONSE WAS DEEPENING IN SOUTHEASTERN
COLORADO AND WILL DROP SOUTHEASTWARD ACROSS FAR SOUTHWEST KANSAS AND
INTO NORTHERN OKLAHOMA BY MORNING WITH A COLD FRONT. DEWPOINTS IN
THE MID 50S WILL SURGE IN FRONT OF THE SURFACE LOW INTO THE GARDEN
CITY AREA THIS EVENING WITH WARM FRONT AND TRAILING DRYLINE. GOOD
WARM ADVECTION AND POOLING OF MOISTURE WITH STRONG SHEAR ALOFT COULD
PRODUCE A FEW ROTATING SUPERCELLS AHEAD OF COLD FRONT NEAR THE
TRIPLE POINT IN THE LATE AFTERNOON AND EARLY EVENING WITH AN
ISOLATED TORNADO POSSIBLE. HOWEVER THE MAIN THREAT WILL BE LARGE
HAIL AND HIGH WINDS WITH STRONG FORCING WITH THE SHORTWAVE TROUGH
AND MAY EVOLVE INTO A SEVERE LINEAR MCS AS THE EVENING PROGRESSES.
THE STORMS SHOULD END WEST TO EAST AS THE COLD FRONT PASSES AND END
IN THE MEDICINE LODGE AREA BEFORE 12Z FRIDAY. MODEL OUTPUT OF OVER 2
INCHES IN THE NORTH LOOKS A BIT OVERDONE WITH A RAPIDLY MOVING
SYSTEM HOWEVER WITH SUCH A GOOD COLD POOL IT WILL BE A GOOD PRECIP
GENERATOR. WILL KEEP CURRENT HIGH POPS GOING TO COVER THIS
WIDESPREAD PRECIP EVENT. OVERNIGHT LOWS IN THE UPPER 40S WEST TO MID
50S FAR SOUTHEAST LOOKS GOOD.

ON FRIDAY LOOK FOR SHORTWAVE RIDGING WITH MOSTLY SUNNY SKIES AND A
FEW CIRRUS CLOUDS. WINDS WILL SHIFT FROM THE NORTHWEST TO THE
SOUTHEAST BY LATE AFTERNOON AT 10 TO 20 MPH. HIGHS SHOULD MAKE IT
INTO THE MID 70S NORTH TO NEAR 80 FAR SOUTH. FOR FRIDAY NIGHT WILL
KEEP A SMALL POP GOING FOR THE FAR WEST AND FAR NORTH WITH SOME
VORTICITY AHEAD OF NEXT UPPER LOW. LOWS IN LOOK TO BE ABOUT THE SAME
AS TONIGHT. FOR SATURDAY A STRONG AND DEEPER UPPER LOW MOVES INTO
THE DAKOTAS WITH A SHORTWAVE TROUGH STRETCHING SOUTH INTO WEST
TEXAS. AS THIS MOVES IN THE BY THE AFTERNOON ANOTHER COLD FRONT WILL
SURGE SOUTHWARD ACROSS SOUTHWEST KANSAS IN THE AFTERNOON WITH THE
BEST LAYER MOISTURE IN THE NORTH. WILL KEEP LOW POPS GOING IN THE
HAYS TO SAINT JOHN AREAS. WINDS WILL SHIFT TO THE NORTH TO NORTHWEST
WITH THE COLD FRONT AND INCREASE TO 25 TO 35MPH AND HIGHER GUSTS. WE
MAY NEED A WIND ADVISORY BY SATURDAY AFTERNOON.

DAYS 3-7...

SFC HIGH PRESSURE WILL BUILD INTO WESTERN KS SAT NIGHT BEHIND
A STRONG SHORTWAVE TROUGH. THE NEXT SHORTWAVE TROUGH WILL
APPROACH ON MONDAY. MOISTURE WILL BE LACKING WITH THIS SYSTEM,
BUT WARM TEMPS IN THE 80S ARE LIKELY. THIS TROUGH WILL HELP DRAG
A PACIFIC COLD FRONT THROUGH WESTERN KS BY MONDAY NIGHT. A FEW
SPRINKLES ARE POSSIBLE BEHIND THE FRONT AS THE TROUGH APPROACHES,
ESPECIALLY IN OUR NORTHERN COUNTIES.

DRY NORTHWEST FLOW WILL PERSIST FROM WEDNESDAY MAY 14 TO AT LEAST
SATURDAY MAY 17. TEMPS WILL BE NEAR NORMAL WITH NO PRECIP. IF
THE UPPER TROUGH IS FURTHER EAST THEN ABOVE CLIMO TEMPS WOULD OCCUR.

.AVIATION...

STRONG TO SEVERE THUNDERSTORMS WILL BE IN THE VICINITY OR OVER THE
TAF SITES BETWEEN 22 AND 03 UTC. CEILINGS AND VISBYS WILL BRIEFLY
COME DOWN AS THE STORMS PASS. A COLD FRONT WILL MOVE THROUGH GCK
AROUND 03 UTC AND DDC AROUND 04 UTC. WINDS WILL SHIFT TO THE NORTH
AND INCREASE TO 20 TO 30 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  50  74  52  69 /  80  10  10  10
GCK  47  74  49  67 /  80  20  20  10
EHA  47  79  49  69 /  50  30  30  10
LBL  49  79  51  69 /  50  20  20  10
HYS  48  73  50  67 /  80  10  20  20
P28  54  75  55  72 /  60   0  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/24
Hazardous weather outlook, May 8, 4:59 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
459 AM CDT THU MAY 8 2008

KSZ030-031-043>046-061>066-074>081-084>090-091000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
459 AM CDT THU MAY 8 2008 /359 AM MDT THU MAY 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COMPACT BUT FORMIDABLE UPPER LEVEL DISTURBANCE WILL PROMOTE THE
DEVELOPMENT OF WIDESPREAD THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THIS EVENING. STORMS ARE EXPECTED TO DEVELOP NEAR THE
COLORADO BORDER AFTER 3 PM CDT...THEN SPREAD EAST ACROSS MUCH OF
SOUTHWEST KANSAS THIS EVENING. ATMOSPHERIC INSTABILITY, STRONG
WIND SHEAR, AND VERY STRONG UPPER LEVEL FORCING WILL ALLOW STORMS
TO BECOME SEVERE AND PERSIST THROUGH THE NIGHT AS THEY ADVANCE
EASTWARD ACROSS SOUTHWEST AND CENTRAL KANSAS. THE INITIAL SEVERE
WEATHER THREAT LATE THIS AFTERNOON AND EARLY THIS EVENING WILL BE
LARGE DAMAGING HAIL TO THE SIZE OF GOLF BALLS. LATE IN THE
EVENING...DAMAGING WINDS WILL BECOME THE PRIMARY THREAT AS THE
STORMS EVOLVE INTO ONE OR MORE SEVERE LINE SEGMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR
THE COLORADO BORDER LATE FRIDAY AFTERNOON. A DRY LOWER ATMOSPHERE
WILL SUPPORT STRONG WIND GUSTS NEAR THUNDERSTORMS. A COLD FRONT
WILL PUSH INTO KANSAS SATURDAY WITH ADDITIONAL THUNDERSTORM
DEVELOPMENT POSSIBLE...PARTICULARLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON THROUGH
EARLY EVENING WEST OF HIGHWAY 283. SPOTTERS WILL LIKELY BE NEEDED
LATER IN THE EVENING (MAINLY AFTER 8 PM CDT) ALONG AND EAST OF
HIGHWAY 283.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

In the hours before

Local storm report, May 8, 7:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
708 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             HANSTON                 38.12N 99.71W
05/08/2008  E2.50 INCH       HODGEMAN           KS   PUBLIC

            THE CALLER REPORTED HAIL FROM DIME TO PING PONG TO GOLF
            BALL TO A FEW TENNIS BALL SIZE.

&&

BURKE
Local storm report, May 8, 7:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
720 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             1 SW HANSTON            38.11N 99.73W
05/08/2008  E1.75 INCH       HODGEMAN           KS   BROADCAST MEDIA

&&

18
Local storm report, May 8, 7:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
721 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             DIGHTON                 38.48N 100.47W
05/08/2008  E1.00 INCH       LANE               KS   LAW ENFORCEMENT

0622 PM     TSTM WND DMG     AMY                     38.46N 100.60W
05/08/2008                   LANE               KS   LAW ENFORCEMENT

            PARTS OF A ROOF WERE BLOWN OFF A SCHOOL AND DAMAGED
            SEVERAL VEHICLES.

0713 PM     HAIL             HANSTON                 38.12N 99.71W
05/08/2008  E2.00 INCH       HODGEMAN           KS   PUBLIC

&&

26
Local storm report, May 8, 7:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
729 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             1 S JETMORE             38.07N 99.89W
05/08/2008  E1.75 INCH       HODGEMAN           KS   STORM CHASER

&&

BURKE
Local storm report, May 8, 7:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
738 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 E JETMORE             38.08N 99.87W
05/08/2008                   HODGEMAN           KS   STORM CHASER

            5 POWER POLES REPORTED SNAPPED

0715 PM     TSTM WND DMG     5 E JETMORE             38.08N 99.80W
05/08/2008                   HODGEMAN           KS   STORM CHASER

            4 OR 5 POWER POLES SNAPPED

&&

06
Local storm report, May 8, 7:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     1 S KINSLEY             37.91N 99.41W
05/08/2008                   EDWARDS            KS   PUBLIC

            A BARN WAS BLOWN ACROSS HIGHWAY 183.

0737 PM     HAIL             5 N KINSLEY             37.99N 99.41W
05/08/2008  E1.75 INCH       EDWARDS            KS   LAW ENFORCEMENT

&&

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:00 PM CDTSpecial Weather StatementDDCHodgeman45 min
May 8, 7:01 PM CDTSpecial Weather StatementDDCHodgeman44 min
May 8, 7:06 PM CDTSevere Thunderstorm WarningDDCHodgeman28 min
May 8, 7:11 PM CDTHigh Wind WarningDDCClark, Finney, Ford, Gray, Haskell, Meade and 2 more2 hr
May 8, 8:00 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa, Pratt45 min
May 8, 8:19 PM CDTSpecial Weather StatementDDCClark, Comanche56 min
May 8, 8:40 PM CDTAreal Flood WarningDDCFinney, Hodgeman, Pawnee8 hr
May 8, 8:41 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford64 min
May 8, 9:14 PM CDTSpecial Weather StatementDDCBarber, Comanche76 min
May 8, 9:55 PM CDTAreal Flood WarningDDCEdwards, Pratt, Stafford6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.